Medical Questions > Conditions and Diseases > High Blood Pressure and Hypertension Forum

will vision, comprehension return after Hypertensive crisis?

Must Read
What exactly is blood pressure in the first place? And how can you know if your blood pressure is either high OR low?...
Millions of American have blood pressure problems. Learn what can put you at risk of high or low blood pressure here....
High blood pressure and low blood pressure manifest physical symptoms. Learn the signs of hypertension and hypotension here....
User Profile
Hi, My husband was rushed to the ER last Tuesday. His BP skyrocketed over 200 and he had loud whoosh in his head(BP). This happened after he was having excruciating pain in his shoulder due to unknown reasons. He had numbness and had trouble walking at first.
He has gotten his BP under control and we are in process of having cardio tests done. My question is, since all of this, his vision has been effected and also his memory and comprehension has been effected. When reading he has to concentrate on each word to understand.
I can't find on internet if these changes are usually permanent that we just have to adjust to or if they will slowly get back to normal. Thank you

Did you find this post helpful?
|

User Profile
replied May 22nd, 2015
High Blood Pressure and Hypertension Answer A52261
Hi,
Welcome to the ehealthforum. I am glad to help you out.

For your husband's symptoms, hypertensive encephalopathy is an important possibility to be ruled out. In this, patients having hypertension may present with symptoms of headache, confusion, visual disturbances, seizures, nausea, and vomiting. However thorough investigations should be done to rule out other conditions like thrombotic stroke, cerebral embolus or intracranial hemorrhage.

Get a complete cardiac profile testing done for your husband and also get a CT or MRI head done to rule out other neurological causes. Treatment is dependent on the cause and if hypertensive encephalopathy is confirmed, then he may need treatment as labetalol, phentolamine, nitroglycerin, nicardipine etc.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.


|
Did you find this post helpful?
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our High Blood Pressure and Hypertension , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.